Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA, NORVIR, REYATAZ = YELLOW EYES.?
Jun 1, 2008

I STARTED MEDICATION A WEEK AGO IM TAKING NORVIR, TRUVADA, AND REYATAZ AT 5PM EVERYDAY. MY HIV CASE MANAGER SAID MOSTLY ALL PATIENTS GET SIDE EFFECTS, BUT I HAVE NOT GOTTEN ANY SIDE EFFECTS, JUST A LITTLE DIZZY FOR HALF AN HOUR....AND I GOT YELLOW EYES ON THE CORNER OF MY EYES. AND THERE A LITTLE RED TOO. COULD THIS BE BAD? MY DOCTOR SAID ITS TOO SOON TO SEE THOSE SIDE EFFECTS..SO SHES GOING TO TAKE ME A LAB TEST NEXT WEEK ...COULD THIS BE RESISTANT, IF I DONT HAVE ANY SIDE EFFECTS?

Response from Dr. Young

Thanks for your post.

Side effects rarely, if ever, are related to having drug resistance.

In this light, the yellowing of your eyes is not related to virologic treatment failure, but a not rare side effect of using boosted atazanavir (Reyataz). I disagree with your doctor in that it would not be surprising to see this yellowing of eyes after only 1 week of treatment; indeed if this occurs, it generally happens early in treatment. Fortunately, for most patients, this is a very mild effect and sometimes decreases with time.

If the symptoms persist, a change to an alternative boosted protease, like fosamprenavir (Lexiva, Telzir) should eliminate the problem (since fosamprenavir doesn't cause yellowing of the eyes or skin).

Best of health to you, BY



Previous
when to start ARV
Next
Safe to go back to Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement